Alert archive / Arizona / Tornado Warnings in 2006
Tornado Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Jul 20, 2006, 4:49 PM MST for Coconino County, Arizona. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 4:49 PM MST (23:49 UTC)
- Expired
- Jul 20, 2006, 5:06 PM MST
- In force
- 17 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 42 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KFGZ 202349 TORFGZ AZC005-210015- /O.NEW.KFGZ.TO.W.0007.060720T2349Z-060721T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 515 PM MST * AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH CENTRAL COCONINO COUNTY...OR ABOUT 25 MILES SOUTHEAST OF FLAGSTAFF...MOVING NORTHWEST AT 5 MPH. * THE TORNADO IS WILL REMAIN OVER... RURAL SOUTHERN COCONINO COUNTY 2 MILES EAST OF MORMON LAKE THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3482 11133 3493 11116 3513 11132 3499 11153 $$ DJO
1 follow-up statement
000 WWUS55 KFGZ 210006 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 505 PM MST THU JUL 20 2006 AZC005-210015- /O.CAN.KFGZ.TO.W.0007.000000T0000Z-060721T0015Z/ COCONINO AZ- 505 PM MST THU JUL 20 2006 ...THE TORNADO WARNING FOR SOUTH CENTRAL COCONINO COUNTY IS CANCELLED... THE TORNADIC CIRCULATION WITH THE SEVERE THUNDERSTORM HAS ENDED. LAT...LON 3482 11133 3493 11116 3513 11132 3499 11153 $$ DJO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:15 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 20, 3:15 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST THU JUL 20 2006 .SYNOPSIS...A MOIST AIRMASS WILL REMAIN ACROSS NORTHERN ARIZONA THROUGH THIS WEEK...BRINGING THE DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. SLIGHT DRYING CAN BE EXPECTED FOR FRIDAY...WITH AN UPSWING IN THE AMOUNT OF MOISTURE EXPECTED DURING THE UPCOMING WEEKEND. && .DISCUSSION...AFTERNOON CONVECTION STARTING PRETTY MUCH AS EXPECTED EXCEPT IN THE EAST WHERE COVERAGE THERE WAS LESS THAN ANTICIPATED. RELATIVELY DRIER AIR ALREADY INFILTRATING THE COUNTY WARNING AREA IN THE EAST PER THE SATELLITE PW IMAGERY. SFC DEWPOINTS OUT EAST HAVE DROPPED INTO THE LOWER 40S THIS AFTERNOON AS WELL. THIS HAD THE EFFECT OF LIMITING THIS AREA TO JUST A FEW ISOLATED THUNDERSTORMS. SOMEWHAT MORE ACTIVE WEATHER CAN BE SEEN IN THE WEST ON SATELLITE...MAINLY WEST FROM THE GRAND CANYON TO A LINE SOUTH TO FLAGSTAFF. A STRONG H5 RIDGE WILL BEGIN TO TRACK WEST OVER THE NEXT DAY AND IS FORECAST TO BE OVER NORTHERN NEVADA LATER TONIGHT INTO FRIDAY. DRIER AIR WILL CONTINUE TO MOVE WEST FROM NEW MEXICO INTO THE NORTHLAND THIS EVENING AND WILL HELP TO DECREASE THUNDERSTORM COVERAGE FOR TOMORROW AFTERNOON. TEMPERATURES SHOULD WARM A COUPLE OF DEGREES COMPARED TO TODAY BASED ON FEWER STORMS OVER THE REGION. BY SATURDAY...THE H5 RIDGE IS EXPECTED TO BE OVER NORTHERN UTAH WHICH WILL BRING A NORTHEASTERLY FLOW TO THE STATE. A WEAK SHORTWAVE AND ACCOMPANYING MOISTURE WILL BEGIN TO MOVE OVER THE AREA DURING THE MORNING TO AFTERNOON HOURS...WHICH SHOULD SERVE TO MOISTEN UP THE ATMOSPHERE AND BRING ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY TO THE NORTHCOUNTRY. FOR SUNDAY AND BEYOND...THE RIDGE WOBBLES OVER THE GREAT BASIN AND MOISTURE REMAINS PLENTIFUL...MEANING A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS REMAIN ON TAP FOR THE NORTHLAND. CK && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN INTENSITY AND COVERAGE THIS AFTERNOON AND EVENING... THEN SLOWLY DIMINISH OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DB && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 20, 10:00 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 20 2006 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE MORNING TO EARLY AFTERNOON HOURS ACROSS THE REGION. UPPER LEVEL FLOW WILL REMAIN LIGHT AGAIN TODAY AND WITH A MOIST AIRMASS STILL IN PLACE...ESPECIALLY IN THE WESTERN PART OF THE AREA...ISOLATED FLOODING FROM EXCESSIVE RAINFALL IS POSSIBLE THIS AFTERNOON. THE THREAT WILL PRIMARILY BE WEST OF A LINE RUNNING FROM THE GRAND CANYON TO PAYSON. THERE IS ALSO AN ISOLATED THREAT FOR STRONG WINDS AND SMALL HAIL OVER THE EASTERN PORTIONS OF THE COUNTY WARNING AREA...MAINLY IN EASTERN NAVAJO AND ALL OF APACHE COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE AND INSTABILITY WILL REMAIN IN SUFFICIENT QUANTITIES OVER NORTHERN ARIZONA SUCH THAT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 16 min |
| Jul 20, 4:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Jul 20, 4:41 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
Nearby
Tornado Warnings in Arizona, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.